MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y316H
Medical Device Problem Codes Break (1069); Product Quality Problem (1506); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained via: it was reported the doctor has tried several suture from various lots and different procedures all have the same unsatisfactory result.Please confirm what is the total number of procedures? states last 6 mo at least.Potentially 12-15.What is the total number of products involved during the robotic inguinal hernia case? 1.What is the total number of products involved in each case? 1-2.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Ip 0 1781970 ip -01783473, ip 1807368 ip 1808458.Please provide the source or name of person providing answers to follow-up questions: christopher reising md.Possible lot number: a manufacturing record evaluation was performed for the finished device sbmqbl/ y316h06 batch number, and non-conformances no related to the reported complaint condition were identified.Expiration date: jan/31/2027 date of mfg.: feb/26/2022.A manufacturing record evaluation was performed for the finished device sembuj/y316h06batch number, and no non-conformances were identified.Expiration date: apr/30/2027 date of mfg.: may/05/2022.A manufacturing record evaluation was performed for the finished device sbmdbr /y316h06 batch number, and no non-conformances were identified.Expiration date: jan/31/2027 date of mfg.: feb/09/2022.A manufacturing record evaluation was performed for the finished device sjmbtj /y316h06batch number, and non-conformances no related to the reported complaint condition were identified.Expiration date: jul/31/2027 date of mfg.: aug/3/2022.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2022 and suture was used.During the procedure, the surgeon reported the monocryl suture that he has been using for over a decade has changed in quality the last 6 months.The suture poor handling characteristics resembles a prolene.The suture he is used to has a stretchy like feel, minimal memory and ties securely.Recently, the monocryl suture is unraveling, and knots are not securely tying down loosening once complete.He is having to throw extra knots.No adverse patient consequences were reported.Additional information was requested.

Brand Name
MCRYL VIO 27IN 3-0 S/A SH MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17778129
Report Number2210968-2023-06910
Device Sequence Number6576640
Product Code GAN
UDI-Device Identifier10705031058743
UDI-Public10705031058743
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY316H
Device Lot NumberSBMQBL, SJMBTJ, SBMDBR, SEMBUJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown